Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 7, 2012, 5:58 PM EDT for Gwinnett County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 5:58 PM EDT (21:58 UTC)
- Expired
- Jul 7, 2012, 6:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
653
WWUS82 KFFC 072158
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT SAT JUL 7 2012
GAZ033-034-045-072230-
558 PM EDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DEKALB...GWINNETT
AND FULTON COUNTIES UNTIL 630 PM EDT...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND MECHANICSVILLE TO GRAYSON...MOVING
NORTHWEST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS GWINNETT AND NORTHERN DEKALB AND FULTON COUNTIES THROUGH 630
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT
HILL...HARBIN...SNELLVILLE...NORCROSS...MECHANICSVILLE...LILBURN...
GRAYSON...TUCKER.. .DORAVILLE...CHAMBLEE...MOUNTAIN PARK...DACULA...
DUNWOODY...LAWRENCEVILLE AND BERKELEY LAKE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3412 8426 3410 8425 3405 8412 3405 8410
3407 8412 3410 8410 3406 8399 3401 8388
3393 8381 3387 8387 3380 8401 3388 8435
3407 8439
TIME...MOT...LOC 2156Z 123DEG 9KT 3398 8426 3393 8393
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:12 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 7, 2:12 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 212 PM EDT SAT JUL 7 2012 .SHORT TERM /TONIGHT THROUGH MONDAY/... AN UPPER LEVEL HIGH PRESSURE RIDGE CENTERED OVER THE MID WEST WILL CONTINUE TO BROADEN AND DAMPEN OUT THROUGH THE REMAINDER OF THE WEEKEND AND INTO NEXT WEEK. A WEAK SURFACE TROUGH REMAINS POSITIONED ACROSS GEORGIA...BUT EXTRA MOISTURE ACROSS WEST AND NORTH GEORGIA WAS BETTER ASSOCIATED WITH LOW PRESSURE FEATURE DEVELOPING OVER THE DEEP SOUTH. AS A RESULT...BEST DIURNAL CONVECTION WILL OCCUR IN THESE REGIONS...AND HAVE GENERALLY GONE WITH CHANCE POPS IN THESE AREAS...TAPERING THEM OFF OVERNIGHT TONIGHT. SIMILAR SITUATION IN STORE FOR SUNDAY WITH A SURFACE TROUGH REDEFINING ITSELF ACROSS NORTH GEORGIA...PROVIDING A FOCUS FOR DEVELOPMENT. GOOD SURFACE HEATING AND MOISTURE WILL SUPPORT CAPE IN THE 1500-2500 J/KG RANGE...AND DAMAGING WINDS AND SMALL HAIL WILL ONCE AGAIN BE THE PRIMARY CONCERNS. BY MONDAY...THE UPPER LEVEL RIDGE WILL NOT BE AS DISCERNIBLE...AS THE UPPER LEVEL DISTURBANCE DEVELOPS OVER THE SOUTHERN MISSISSIPPI RIVER. THIS UPPER LEVEL FEATURE...COMBINED WITH SURFACE BOUNDARY WILL KEEP PRECIP CHANCES CONCENTRATED OVER THE SOUTHERN MISSISSIPPI AND TN VALLEYS...WITH BEST CHANCES OF RAIN ACROSS FAR NORTH GEORGIA. DUE TO PLACEMENT UNCERTAINTIES BETWEEN THE MODELS...HAVE ONLY GONE WITH GOOD CHANCE POPS ACROSS NORTH GEORGIA THROUGH MONDAY. OVERALL...MODELS INDICATING THIS SYSTEM BEING THE BEGINNING OF A WETTER WEEK FOR THE STATE. AS FOR TEMPERATURES...STILL EXPECTING HIGHS IN THE 90S THROUGH THE SHORT TERM...WITH WARMER TEMPERATURES OVER THE EASTERN PORTION OF THE CWA...AS INCREASED MOISTURE AND AMPLE CLOUD COVER PROTECT THE WESTERN HALF. OVERNIGHT LOWS WILL BE IN THE 70S...WITH UPPER 60S IN SOME OF THE OUTLYING AREAS AND GA MOUNTAINS. OVERALL...TOOK A BLEND OF THE MAV/MET. 31 .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... NO CHANGES PLANNED. PREVIOUS LONG TERM DISCUSSION FOLLOWS... /ISSUED 459 AM EDT SAT JUL 7 2012/ BY MONDAY A PERSISTENT BROAD LONGWAVE TROUGH SETS UP OVER THE EASTERN U.S. THE ECMWF/GFS ARE CONSISTENT KEEPING THE SOUTHEAST UNDER THE INFLUENCE OF THE TROUGH. AT THE SFC...THE WEAK SURFACE BOUNDARY WAVERS ACROSS THE SOUTHEAST THROUGH THE EXTENDED PERIODS. THE COMBINATION OF WEAK UPPER LEVEL IMPULSES...THE WEAK SURFACE BOUNDARY...ENOUGH MOISTURE TO TAP INTO...AND PLENTY OF INSTABILITY WILL BRING NEAR NORMAL TEMPERATURES AND CONTINUED CHANCE OF CONVECTION ACROSS THE AREA. ATWELL/17 && .AVIATION... 18Z UPDATE... ISOLATED TO SCATTERED CONVECTION EXPECTED ACROSS NORTH AND CENTRAL GA THIS AFTERNOON AND EVENING...WITH HIGHEST CHANCES ACROSS WESTERN GA AND THE NE GA MTNS. ALTHOUGH THERE IS A POSSIBILITY FOR THUNDER AT ALL TAF SITES...HAVE ONLY INCLUDED TEMPO TS AT CSG...WHERE UNCERTAINTY IS NOT AS HIGH. SW WINDS WILL PERSIST THROUGH THE AFTERNOON AT 5-8KTS...AND WILL GRADUALLY SWITCH AROUND TO THE WEST BY TONIGHT. LIGHT TO NEAR CALM WINDS OVERNIGHT WILL BECOME SW AT 5-8KTS AGAIN TOMORROW. UNCERTAINTY TOO HIGH TO ADD TS IN TAF FOR AFTER 18Z TOMORROW AT ATL. VFR CIGS EXPECTED THROUGH THE PERIOD...EXCEPT POSSIBLE HIGH END MVFR IN CONVECTION. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. MODERATE TO HIGH CONFIDENCE CONVECTION WILL NOT IMPACT ATL AIRPORT THIS AFTERNOON. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 98 72 96 / 20 20 20 40 ATLANTA 73 93 73 91 / 20 20 20 40 BLAIRSVILLE 69 89 68 88 / 30 40 40 50 CARTERSVILLE 69 94 69 92 / 20 30 30 40 COLUMBUS 72 94 73 93 / 30 20 20 30 GAINESVILLE 73 94 72 92 / 20 30 30 40 MACON 72 96 72 95 / 20 20 20 20 ROME 70 96 71 93 / 20 40 30 50 PEACHTREE CITY 69 93 70 92 / 20 20 20 30 VIDALIA 75 97 75 96 / 10 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 7, 6:08 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 608 AM EDT SAT JUL 7 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 608 AM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... WEAK UPPER LEVEL IMPULSES WILL CONTINUE TO MOVE ACROSS THE SOUTHEAST U.S. IN THE FLOW OF AN UPPER LEVEL RIDGE OVER THE CENTRAL PLAINS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE ISOLATED SEVERE THUNDERSTORMS WILL BE QUARTER SIZED HAIL...DAMAGING WINDS...LIGHTNING...AND BRIEF HEAVY RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL MID AFTERNOON THROUGH EVENING. .DISCUSSION... UPPER LEVEL IMPULSES MOVING ACROSS THE AREA...AS WELL AS BOUNDARIES LEFT OVER FROM CONVECTION LAST NIGHT AND THIS MORNING WILL COMBINE WITH GOOD INSTABILITY AND PLENTY OF MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS...WITH ISOLATED SEVERE STORMS POSSIBLE. MOST STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE WIND GUSTS DUE TO THE PRESENCE OF ENHANCED DOWNDRAFT PARAMETERS. IN ADDITION...LARGE HAIL WILL BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... GENERALLY SCATTERED COVERAGE IS EXPECTED FOR MOST AREAS AGAIN ON SUNDAY AS DIURNALLY DRIVEN CONVECTION WILL PREVAIL. THE STORMS WILL BECOMING FOCUSED IN THE VICINITY OF A PERSISTENT SURFACE BOUNDARY MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 7, 12:42 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 4 E STOCKBRIDGE 33.54N 84.16W
07/06/2012 HENRY GA EMERGENCY MNGR
THE HENRY COUNTY EMERGENCY MANAGER AND LOCAL MEDIA
REPORTED 40-50 TREES DOWN EAST OF STOCKBRIDGE. TIME IS
BASED ON RADAR.
&&
20Special weather statement, Jul 7, 5:29 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 PM EDT SAT JUL 7 2012 GAZ034-035-047-072200- 529 PM EDT SAT JUL 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WALTON...BARROW AND GWINNETT COUNTIES UNTIL 600 PM EDT... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOLD SPRINGS...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WINDSOR... NICHOLASVILLE...BOLD SPRINGS...FORT YARGO STATE PARK...RUSSELL... BETHLEHEM...CARL...HARBIN...AUBURN...HOG MOUNTAIN...LAWRENCEVILLE... GRAYSON AND DACULA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3389 8406 3409 8396 3398 8368 3381 8377 TIME...MOT...LOC 2129Z 112DEG 6KT 3393 8383
Special weather statement, Jul 7, 5:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT SAT JUL 7 2012
GAZ033-034-045-072230-
558 PM EDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DEKALB...GWINNETT
AND FULTON COUNTIES UNTIL 630 PM EDT...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND MECHANICSVILLE TO GRAYSON...MOVING
NORTHWEST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS GWINNETT AND NORTHERN DEKALB AND FULTON COUNTIES THROUGH 630
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT
HILL...HARBIN...SNELLVILLE...NORCROSS...MECHANICSVILLE...LILBURN...
GRAYSON...TUCKER.. .DORAVILLE...CHAMBLEE...MOUNTAIN PARK...DACULA...
DUNWOODY...LAWRENCEVILLE AND BERKELEY LAKE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3412 8426 3410 8425 3405 8412 3405 8410
3407 8412 3410 8410 3406 8399 3401 8388
3393 8381 3387 8387 3380 8401 3388 8435
3407 8439
TIME...MOT...LOC 2156Z 123DEG 9KT 3398 8426 3393 8393The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:06 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Jul 6, 8:07 PM EDT | Special Weather Statement | FFC | Paulding | 23 min |
| Jul 6, 8:16 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 44 min |
| Jul 6, 8:34 PM EDT | Special Weather Statement | FFC | Coweta | 41 min |
| Jul 6, 8:35 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jul 6, 8:49 PM EDT | Special Weather Statement | FFC | Crawford | 41 min |
| Jul 6, 8:56 PM EDT | Special Weather Statement | FFC | Polk | 34 min |
| Jul 6, 9:03 PM EDT | Special Weather Statement | FFC | Meriwether | 42 min |
| Jul 6, 9:53 PM EDT | Special Weather Statement | FFC | Heard | 52 min |
| Jul 6, 10:51 PM EDT | Special Weather Statement | FFC | Troup | 39 min |
| Jul 6, 10:53 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 52 min |
| Jul 6, 11:52 PM EDT | Special Weather Statement | FFC | Muscogee | 38 min |
| Jul 7, 2:09 AM EDT | Special Weather Statement | FFC | Macon | 36 min |
| Jul 7, 2:53 AM EDT | Special Weather Statement | FFC | Marion, Schley | 52 min |
| Jul 7, 5:29 PM EDT | Special Weather Statement | FFC | Barrow | 31 min |
| Jul 7, 6:26 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jul 7, 6:36 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Jul 7, 7:00 PM EDT | Special Weather Statement | FFC | Pickens | 30 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.